MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER

SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER
Model Number 7210752
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus repair, when the surgeon was trying to catch the suture, the snare top handle of the tfcc mender suture system kit was broken.It was attempted twice, but both pieces of the snares in the same tfcc mender suture system kit were easily broken.Non-significant delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a meniscus repair, when the surgeon was trying to catch the suture, the snare top handle of the tfcc mender suture system kit broke in two pieces.It was attempted twice, but both pieces of the snares in the same tfcc mender suture system kit were easily broken.Non-significant delay was reported, and the procedure was finished with a fast-fix 360.No further complications were reported.
 
Additional Manufacturer Narrative
H10: additional information: updated b5 and h6 (medical device problem code).
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the device and the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image found the hub was broken away from the shaft of the suture capture loops.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
TFCC MENDER DISPOSABLE SUTURE SYSTEM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17288265
Report Number1219602-2023-01095
Device Sequence Number5523475
Product Code HWQ
UDI-Device Identifier03596010563279
UDI-Public03596010563279
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210752
Device Catalogue Number7210752
Device Lot Number2089235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/06/2023
11/24/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/13/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown